MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513730
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter address 1: (b)(6).Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal distal release covered stent was to be implanted in the mid esophagus to treat a 5cm stricture due to cancer during a metal stenting procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous and was dilated prior to stent placement.During the procedure, the stent was attempted to be deployed; however, it got stuck and was unable to be fully deployed.The stent was removed from the patient partially deployed and a different device was used to complete the procedure.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter address 1: (b)(6).Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h11: an ultraflex esophageal distal release covered stent and delivery system were received for analysis.Visual examination of the returned device found the stent partially deployed.Functional testing was performed by pulling the finger ring, and the stent was deployed without problems; no resistance was felt.No other problems were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed.The investigation concluded that this was likely due to factors encountered during the procedure.It may be that lesion characteristics, handling of the device and the technique used by the physician (force applied), limited the performance of the device and contributed to the reported event.Therefore, a review and analysis of the all the available information indicated that the most probable cause is adverse event related to procedure.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18132886
Report Number3005099803-2023-06183
Device Sequence Number18037703
Product Code ESW
UDI-Device Identifier08714729716150
UDI-Public08714729716150
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2024
Device Model NumberM00513730
Device Catalogue Number1373
Device Lot Number0029194218
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight58 KG
Patient RaceAsian